Top
10
Doctor insights on: Does Accutane Cause Depression

Share
1

1
Does Accutane cause depression?

Possibly: This is a potential risk so needs to be carefully considered and discussed with your doctor before starting this drug. Patients with history of depression are not a candidate for this drug. If you decide to go on this drug you need to report to your doctor immediately if you develop any symptoms of depression or mood change or thoughts of suicide. ...Read more

See 1 more doctor answer
Dr. Pamela Pappas
4,420 doctors shared insights

Depression (Definition)

Include being down or sad most of the time, loss of interest/pleasure in usual activities, unintended increase or decrease in appetite/weight, sleeping more or less than usual, being agitated or lethargic, feeling worthless or inappropriately guilty or self critical, having difficulty concentrating or making decisions, & thinking of death & dying. Suicidal ...Read more


2

2
Monocycline and doxycycline have caused depression. Should i risk Accutane (isotretinoin)? What are my other options?

Monocycline and doxycycline have caused depression. Should i risk Accutane (isotretinoin)? What are my other options?

Accutane: Accutane has been associated with risk of severe depression, including suicidal ideation. You need to discuss this frankly with your physician, and have care plans in place for any eventuality. Your physician can work with you also to develop other options instead. ...Read more

4

4
Is there a higher risk of depression when taking Accutane for those with a history of depression?

Is there a higher risk of depression when taking Accutane for those with a history of depression?

Maybe: The literature varies. Some point to no association, others to a idiosyncratic one... I.E. Hard to predict who would have such a response. However the majority of articles appeared to support some incidence of depression, mania and psychosis, such that treatment of patients with a psychiatric disorder, especially bipolar disorder, appears to pose a higher risk for exacerbation of symptoms. ...Read more

See 1 more doctor answer
5

5
Is it okay to start taking Accutane with a history of generalized anxiety disorder and mild depression?

Is it okay to start taking Accutane with a history of generalized anxiety disorder and mild depression?

An answer: In my personal experiance as a psychiatrist, i would tell you to get a second opinion from your dermatologist about acne meds. For me, i think the risk of worsening of psych sx on Accutane is greater than the anxiety and depression my patients have from the acne itself. This is just my opinion. You should get some other opinions from other psychiatrists too. ...Read more

See 1 more doctor answer
6

6
Is it safe to take Accutane if you have depression/bipolar?

Is it safe to take Accutane if you have depression/bipolar?

Yes: Yes but you should be alert to any potential worsening of the depression and be under treatment by a psychiatrist. ...Read more

7

7
My girl is on accutane(20mg twice a day) for past one n a half month n she's experiencing dry stools, painful defecation, depression and crying spells?

My girl is on accutane(20mg twice a day) for past one n a half month n she's experiencing dry stools, painful defecation, depression and crying spells?

Bad side effects: Depression can be one of the serious side effects of the Accutane. Please call the dermatologist who prescribed it to her and report the problem. He probably will take her off the medicine and give her a different treatment regimen. Meanwhile, I would stop taking it until you get his advice. ...Read more

8

8
I'm a sixteen year old girl, and i have had acne since i was thirteen. It is making me depressed and I'm too scared to go on accutane, any advice?

I'm a sixteen year old girl, and i have had acne since i was thirteen. It is making me depressed and I'm too scared to go on accutane, any advice?

Acne Treatment: Please ask your parents to take you to a dermatologist so that you can learn all of your treatment options for your acne. Take care. ...Read more

See 1 more doctor answer
9

9
I've been on 30mg Accutane for 4 months im still breaking out and my face is red and my red marks are severe im so depressed is this normal?

I've been on 30mg Accutane for 4 months im still breaking out and my face is red and my red marks are severe im so depressed is this normal?

You have options: Your dermatologist may add any of a variety of other meds -- ask about topical clindamycin, systemic spironolactone, the oral contraceptive pill, a host of others. We can clear you. Just be assertive. ...Read more

Taking Accutane (Definition)

Accutane (Isotretinoin) is a powerful medicine that treats acne. It is known to cause severe birth defects if a woman becomes ...Read more